How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

Since February my Ive had a change in taste and associated

This answer was rated:

Since February my I've had a change in taste and associated different smell in my feces.
Smelling is also off. I had sinus surgery May 5 and it was better for a day but came back.

Dr. P Jyoti :

I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.

Dr. P Jyoti :

hello I am an ENT and can help you on this. Would you like to chat on this?

Customer:

yes

Dr. P Jyoti :

do you have any sinus problems now?

Customer:

Minor, I had surgery on both sides and chronic infections are gone. I still have allergies, grass, tree, mold, etc.

Dr. P Jyoti :

this difference in smell is almost certain to be due to your allergies

Dr. P Jyoti :

are you using anything like steroid nasal sprays now?

Customer:

No

Dr. P Jyoti :

i would suggest that you approach your ENT who did the surgery again

Dr. P Jyoti :

explain to him about the altered smell and your possible allergies

Dr. P Jyoti :

ask for a steroid nasal spray

Dr. P Jyoti :

this will bring down allergies

Customer:

What about the different smell of my feces?

Dr. P Jyoti :

you can use it for a long time, some people use for more than 10 years even

Dr. P Jyoti :

once the allergy is cured, you smell will return to normal

Dr. P Jyoti :

this is due to your altered smell

Dr. P Jyoti :

sometimes altered bacteria of intestines can also cause this

Dr. P Jyoti :

this may have occurred due to antibiotics taken during your surgery

Dr. P Jyoti :

take probiotic capsules, this will help restore the normal healthy flora of your intestines

Dr. P Jyoti :

probiotic capsules are available OTC at pharmacies, ask your pharmacist/chemist for a good brand

Dr. P Jyoti :

take care

Customer:

Any particular nasal steroid you would suggest?

Dr. P Jyoti :

there are a wide variety

Dr. P Jyoti :

i usually use fluticasone

Dr. P Jyoti :

i have found more or less all of them the same

Dr. P Jyoti :

your doctor really will decide on this

Dr. P Jyoti :

Are you satisfied with my answer? Please remember to rate my service once you have all the information you need.
Rating system is the row of faces below - click on a happy face to give a good rating. Thank you.

Dr. P Jyoti :

any further questions?

Customer:

No, thanks

Dr. P. Jyoti and 3 other Medical Specialists are ready to help you
Hello Patrick,

Thank you for your positive rating to my answer a few days back.

I am very pleased that I was able to help you.

You may shortly receive an email survey to rate my services from JA. Please take the time to answer the survey with positive ratings for me, that is very important for me on this JA site and your good ratings will help me immensely.

If you have any further questions, either on this issue or a different issue, I would be happy to help you. Just put 'For Dr. P. Jyoti only' at the beginning of your question so that I get to work with you again.

It was a great pleasure for me and JA to be able to help you.

Thank you,
Dr. P. Jyoti, MD.